MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980U1PTDIUNA
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary; the service engineer (se) inspected the device and found the ui (user interface) pcb (printed circuit board) burnt.The se replaced the ui pcb, battery, and the bdu (breath delivery unit) power supply.The ventilator passed all testing per manufacturing specification and was placed back into clinical use.If the replaced parts are returned for failure investigation, a supplemental medwatch report with the findings will be submitted once the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a 980 ventilator had smoke come out from behind the monitor.The ventilator was not in use on a patient at the time the event occurred.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
IE 
MDR Report Key10002827
Report Number8020893-2020-00060
Device Sequence Number2952851
Product Code CBK
UDI-Device Identifier10884521201439
UDI-Public10884521201439
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K162738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980U1PTDIUNA
Device Catalogue Number980U1PTDIUNA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2020
Initial Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1